MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (+18.5 diopter) was implanted on (b)(6) 2016, into the left eye of a (b)(6) male patient.The surgeon planned to explant the lens on (b)(6) 2016, due to the incorrect diopter size and unexpected visual outcome.Additional information was received and it was learned that the lens was exchanged for another amo lens, same model, with the correct dioptre size for the patient (+21.0 dioptre).No patient injury post-op was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufactured on 12/07/2016.Device retuned to manufacturer: yes.Device evaluation: the explanted intraocular lens (iol) was returned to the manufacturing site for investigation.Visual inspection shows the product was cut in pieces and was most probably (likely) to make explant possible.Considering the condition of the returned lens, additional analysis was not possible.The customer's reported event could not be confirmed.Manufacturing record review: the manufacturing records were reviewed.The documentation shows that the production order was manufactured according to specifications.A search of complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the intraocular lenses.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6119148
Report Number9614546-2016-00620
Device Sequence Number19009878
Product Code HQL
UDI-Device Identifier05050474553293
UDI-Public(01)05050474553293(17)200504
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/04/2020
Device Model NumberZCT300
Device Catalogue NumberZCT300U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2016
Supplement Report FDA Received Date02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR